MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG SONICWELD RX; PIN

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG SONICWELD RX; PIN
Model Number 52-521-35-04
Health Effect - Clinical Code Wound Dehiscence (1154)
Date of Event 02/01/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Three sonicpin implants were implanted to fixate rib grafts to the left and right condylar head.This was completed successfully and patient was put in rubber bands instead of wiring jaw shut which allowed some movement post operatively.During post-op consults that evening and next day the patient was progressing well.Upon rounds on 2nd day post-op patients occlusion had opened and after review of the ct scan it was apparent the fixation had failed.Patient underwent another operation this time implanting bicotrical and monocortical resorb-x pins and resorb-xg plates.The patient has a titanium allergy.
 
Additional Manufacturer Narrative
An investigation was performed on the basis of complaint statistics as no device was returned for evaluation.The complaint percentage was calculated and it is determined that the complaint percentage falls within the design risk limits adhered to at klm.The product device history records were also reviewed based on the lot number provided, and no anomalies were found.Due to no device being returned the root cause for the failure cannot be determined.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
SONICWELD RX
Common Device Name
PIN
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key6373188
Report Number9610905-2017-00026
Device Sequence Number735599
Product Code JEY
UDI-Device Identifier10888118001143
UDI-Public(01)10888118001143
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K080862
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number52-521-35-04
Device Lot Number32017055
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/01/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/02/2017
Supplement Report FDA Received Date05/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age23 YR